MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3390/medicina59071345

Медицинская библиотека · Medicina (Kaunas, Lithuania) · 2023

A Case of Milk-Alkali Syndrome Caused by Diuretic-Induced Alkalosis and Polypharmacy.

Mizutani Naoya, Goda Ken, Kenzaka Tsuneaki

Клинический случайСтатьяПеревод в очереди

Аннотация

Milk-alkali syndrome, which is characterized by hypercalcemia, metabolic alkalosis, and renal dysfunction, typically results from the ingestion of large amounts of calcium and absorbable alkaline products. However, these symptoms can also manifest when alkalosis and calcium loading occur simultaneously, owing to other factors. We report a case of milk-alkali syndrome caused by loop-diuretic-induced alkaline load and polypharmacy in an 85-year-old Japanese woman with multiple comorbidities, including osteoporosis, hypertension, type 2 diabetes, dyslipidemia, and Parkinson's disease. The patient regularly took 14 drugs, including calcium L-aspartate, eldecalcitol, celecoxib, and a fixed-dose combination of losartan and hydrochlorothiazide. Immediately before admission, furosemide was administered for the treatment of edema. The patient presented with chest discomfort, general malaise, and clinical signs of dehydration, hypercalcemia, hypophosphatemia, hypokalemia, and hypomagnesemia, accompanied by electrocardiogram abnormalities, renal dysfunction, and chloride-resistant metabolic alkalosis. The hypercalcemia was specifically induced by calcium L-aspartate and eldecalcitol. The hypomagnesaemia and hypophosphatemia were caused by diuretics and hypercalcemia. Thus, all the oral medications were discontinued, and rehydration and electrolyte correction therapy were administered. The final diagnosis was milk-alkali syndrome caused by the concomitant use of loop diuretics and other medications, without absorbable alkaline preparation use. This case underscores the importance of considering drug-related factors, checking concomitant medications, and being aware of the benefits, harmful effects, and side effects of polypharmacy in older adults with multimorbidity.

Для цитирования: Mizutani Naoya, Goda Ken, Kenzaka Tsuneaki. A Case of Milk-Alkali Syndrome Caused by Diuretic-Induced Alkalosis and Polypharmacy.. Medicina (Kaunas, Lithuania). 2023. DOI: 10.3390/medicina59071345.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.